Normally I hang around the UC board because that's my diagnosis. I'm looking for some input for my mother who just had surgery for kidney stones. I took her to the ER a few weeks ago because she had flank pain and pain in her groin area. After having a CT it was determined she had 2 stones. She got a referral to a urologist who took a regular x-ray and looked at the CT done at the ER and said one stone was too big to pass and she would need surgery. For whatever reason, she couldn't have the shock wave treatment.
So a week later she has the surgery. The doctor talked to me when it was finished and said that when he went in there all he could see was stone material that was like sand. There weren't any big stones. He said it probably all clumped together and on the CT it looked like they were big stones. I find this all hard to believe but I have no experience with kidney issues. A stent was placed between her bladder and kidneys during the surgery. They told her she would have the stent for 5-7 days. Almost immediately after surgery(the next day), she developed complications. Her stomach was so swollen and she was in intense pain which was not resolved by any of the medications(flomax, detrol, permidium and percocet). I took her back to the ER and some stupid doctor tried telling me she was constipated. I knew this wasn't true because she had a bowel movement right before the surgery. Also, her BUN/creatinine ratio was elevated. I forced them to admit her. The urologist told me that sometimes a rare complication happens during surgery where some of the urine leaks back out into the abdomen. She was given fluids and a low dose of cipro to help heal whatever hole was there. Again, I'm not sure if this doctor is telling us the truth or if he accidentally messed something up during surgery. Due to this complication, she has to leave the stent in for another 2 weeks and they also sent her home with a catheter. We know blood in the catheter is normal in the beginning as long as its the consistency of kool-aid. The blood stopped after 2 days of being home. She had a few days of normal urine output and then blood again. I call the doctor on call after hours and he said she may have irritated things by moving the wrong way and the blood was okay. By the next morning it was gone. However, now she started having new issues(as of today). The urine in the bag looks like iced-t. It doesn't look dark maroon in what I would think would be old blood. Its literally the color of iced-t. When she did have bleeding it was bright red. So this color change is new. Plus she is light headed. She is no longer on the permideum so I know the color change isn't due to that. The detrol and the flomax can make you lightheaded but why would this start after being on it a week and a half? Another issue she's having is a creamy, off whitish discharge out of her vagina(not the catheter area). Its not itchy so I know its not a yeast infection. She's also been taking Culturelle every day. My mom is 71 so I know this is not a normal discharge. Does this sound like bacterial vaginosis? If so, is this related to her surgery/kidney's? I feel bad for her. She's been through a lot and we're starting to lose faith in the doctors. Any opinions are greatly appreciated. The only other issue my mom has ever had is HBP which she takes meds for.